MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567380
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, the device was advance over the guidewire; however, the device could not advance farther than 30 cm.Subsequently, the catheter bunched up in accordion and the guidewire could not be removed either.The device was then successfully removed from the scope using force which ripped off the balloon.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of balloon detachment.Block h10: investigation results: a visual examination of the returned complaint device found that the catheter was buckled in a couple of sections and was stretched.An unknown guidewire was returned loaded and was stuck inside the device.The distal part of the device including the balloon was found detached from the rest of the device and was not returned, thereby confirming the reported event.Microscopic inspection was performed and confirmed the catheter was buckled and stretched, and the detachment of the distal section of the device.Dimensional examination was performed to the outer diameter (od) of the unknown guidewire and was measured in several locations.The guidewire meets the diameter specified within the instructions for use (ifu).It is most likely that procedural or anatomical factors encountered during the procedure, such as handling and manipulation of the device, the interaction between the device with the scope could have caused some friction to advance the guidewire.Continued attempts to advance the device and the guidewire can lead to buckle on the catheter, and once the catheter is buckled, the guidewire can get caught inside the device making it unable to be removed.Additionally, the buckled on the catheter can cause difficulty to remove the device from the scope, which leads to the used of force to pull the balloon out of the endoscope.This force applied to the device can cause the catheter to stretch until it breaks, leading to the reported problem of balloon detachment.Therefore, the most probable root cause is adverse event related to procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2021.During the procedure, the device was advance over the guidewire; however, the device could not advance farther than 30 cm.Subsequently, the catheter bunched up in accordion and the guidewire could not be removed either.The device was then successfully removed from the scope using force which ripped off the balloon.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12125866
Report Number3005099803-2021-03203
Device Sequence Number19918900
Product Code FGE
UDI-Device Identifier08714729097075
UDI-Public08714729097075
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberM00567380
Device Catalogue Number6738
Device Lot Number0026300309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1